Clin Psychopharmacol Neurosci.  2016 May;14(2):210-211. 10.9758/cpn.2016.14.2.210.

Risperidone-induced Gingival Bleeding in a Pediatric Case: A Dose-dependent Side Effect

Affiliations
  • 1Department of Child and Adolescent Psychiatry, Meram Faculty of Medicine, Necmettin Erbakan University, Konya, Turkey. herguners@yahoo.com
  • 2Department of Psychiatry, Konya Training and Research Hospital, Konya, Turkey.
  • 3Department of Orthodontis, Faculty of Dentistry, Selcuk University, Konya, Turkey.

Abstract

There are several case reports on risperidone-related bleeding; however, to our knowledge, there is no report about gingival bleeding associated with risperidone in the literature. We presented a case who experienced gingival bleeding when risperidone dose was increased to 0.5 mg/day, and subsided after decreasing the dose to 0.25 mg/day, suggesting a dose-dependent side-effect. The bleeding side effect of risperidone might be caused by several mechanisms, including 5-hydroxytryptamine 2A receptor antagonism. Although bleeding associated with risperidone is rarely reported, clinicians should be aware of this side effect.

Keyword

Bleeding; Risperidone; Child; Adverse effects
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr